MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3125-1200S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that a patient had a left hip subtrochonteric fracture.Patient also had a previous revision total knee with a long stem on the femoral component.On (b)(6) 2022 the patient went into office and it was noted on x rays that the fracture had fallen slightly into varus.Still intact.A broken nail can be seen on the picture.He was to be on 50% weight baring status.Patient claimed he could not maintain his 50% weight baring status due to living alone.He had a walker but was not using it.He has a history of non compliance post op.He had an additional surgery performed at another facility.
 
Additional Manufacturer Narrative
The reported event could be confirmed from the x-rays that were provided and matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Multiple x-rays were provided which were presented to our health care professional for evaluation, and a question about the most likely reason for the breakage was asked, to which the medical expert replied: ¿there are some patient related factors: severe overweight with a bmi of 35,8.The co-morbidities indicate reduced compliance (substance abuse, schizophrenia).The fracture pattern with a pretty straight subtrochanteric location is also unfavorable.Surgery related factors: reduction of the fracture is (probably also due to the overweight) pretty poor.There is quite a rotational and axial dislocation after insertion of the nail.The nail lies eccentric within the neck of the long neck/head fragment.This position prevents good healing due to movement of the fragments during the mobilization in the hip even without weight bearing.The points seem to be the most relevant one.Others could be detected by inspection of the nail.However, these are enough points to explain the failure.¿ [original statement(s)].More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the information provided and the medical expert¿s opinion the issue seems to be a patient-related factor.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15419599
Report Number0009610622-2022-00428
Device Sequence Number2545413
Product Code HSB
UDI-Device Identifier04546540375087
UDI-Public04546540375087
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3125-1200S
Device Catalogue Number31251200S
Device Lot NumberK03C80A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight137 KG